Repository: Freie Universität Berlin, Math Department

Stochastic homogenization of rate-independent systems and applications

Heida, M. (2017) Stochastic homogenization of rate-independent systems and applications. Continuum Mech. Thermodyn., 29 (3). pp. 853-894. ISSN 1432-0959 (online) 0935-1175 (print)

Full text not available from this repository.

Official URL:


We study the stochastic and periodic homogenization 1-homogeneous convex functionals. We prove some convergence results with respect to stochastic two-scale convergence, which are related to classical Γ-convergence results. The main result is a general liminf-estimate for a sequence of 1-homogeneous functionals and a two-scale stability result for sequences of convex sets. We apply our results to the homogenization of rate-independent systems with 1-homogeneous dissipation potentials and quadratic energies. In these applications, both the energy and the dissipation potential have an underlying stochastic microscopic structure. We study the particular homogenization problems of Prandtl–Reuss plasticity, Tresca friction on a macroscopic surface and Tresca friction on microscopic fissures.

Item Type:Article
Subjects:Mathematical and Computer Sciences > Mathematics > Applied Mathematics
ID Code:2177
Deposited By: Silvia Hoemke
Deposited On:16 Jan 2018 10:03
Last Modified:16 Jan 2018 10:03

Repository Staff Only: item control page